Alert archive / Virginia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 21, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 18, 2015, 5:33 PM EDT for Lunenburg County, Nottoway County, Prince Edward County, Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2015, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 18, 2015, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Lunenburg County, VA, Nottoway County, VA, Prince Edward County, VA
The radar
The Norfolk radar (KAKQ), 105 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 5:55 PM EDT | TSTM WND DMG | 2 Nw Nottoway, VA | SEVERAL TREES DOWN WEST OF NOTTOWAY. |
| Jun 18, 6:10 PM EDT | TSTM WND DMG | 2 N Blackstone, VA | TREE DOWN ON BYPASS AROUND BLACKSTONE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
146 WUUS51 KAKQ 182133 SVRAKQ VAC111-135-147-182215- /O.NEW.KAKQ.SV.W.0021.150618T2133Z-150618T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 533 PM EDT THU JUN 18 2015 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOTTOWAY COUNTY IN SOUTH CENTRAL VIRGINIA... NORTHERN LUNENBURG COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHEASTERN PRINCE EDWARD COUNTY IN CENTRAL VIRGINIA... * UNTIL 615 PM EDT * AT 533 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RICE...OR 7 MILES SOUTHEAST OF LONGWOOD UNIVERSITY...AND MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... BLACKSTONE...CREWE...VICTORIA...KENBRIDGE...NOTTOWAY... BURKEVILLE...GREEN BAY...SPAINVILLE...WELLVILLE...BURKES TAVERN... OLIVEVILLE...SIMPLICITY...DOMINY CORNER...MURDOCKS...RUBERMOUNT... ARVINS STORE...IRBY...SCHOLFIELD...PATTERSONS STORE AND CLAY STORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3728 7820 3720 7785 3688 7812 3710 7849 TIME...MOT...LOC 2133Z 300DEG 23KT 3722 7829 $$ JM
2 follow-up statements
994 WWUS51 KAKQ 182146 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 546 PM EDT THU JUN 18 2015 VAC111-135-147-182215- /O.CON.KAKQ.SV.W.0021.000000T0000Z-150618T2215Z/ NOTTOWAY VA-LUNENBURG VA-PRINCE EDWARD VA- 546 PM EDT THU JUN 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR NOTTOWAY...NORTHEASTERN LUNENBURG AND SOUTHEASTERN PRINCE EDWARD COUNTIES... AT 545 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER BURKEVILLE...OR NEAR CREWE...MOVING SOUTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... BLACKSTONE...CREWE...KENBRIDGE...NOTTOWAY...BURKEVILLE...GREEN BAY... SPAINVILLE...WELLVILLE...CLAY STORE...BURKES TAVERN...OLIVEVILLE... NORTH WELLVILLE...TWIN LAKES STATE PARK...DOMINY CORNER...MURDOCKS... PRINCE EDWARD LAKE...THE FALLS...RUBERMOUNT...IRBY AND FERGUSONVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3710 7836 3727 7817 3720 7785 3693 7808 TIME...MOT...LOC 2145Z 300DEG 23KT 3718 7820 $$ JM
523
WWUS51 KAKQ 182206
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
606 PM EDT THU JUN 18 2015
VAC147-182215-
/O.CAN.KAKQ.SV.W.0021.000000T0000Z-150618T2215Z/
PRINCE EDWARD VA-
606 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRINCE EDWARD
COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3701 7822 3722 7803 3718 7787 3693 7808
TIME...MOT...LOC 2205Z 300DEG 27KT 3710 7803
$$
VAC111-135-182215-
/O.CON.KAKQ.SV.W.0021.000000T0000Z-150618T2215Z/
NOTTOWAY VA-LUNENBURG VA-
606 PM EDT THU JUN 18 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR CENTRAL NOTTOWAY AND NORTHEASTERN LUNENBURG COUNTIES...
AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER BLACKSTONE...MOVING SOUTHEAST AT 30 MPH. PENNY SIZE HAIL
MAY ALSO ACCOMPANY THE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...VICTORIA...KENBRIDGE...NOTTOWAY...SPAINVILLE...THE
FALLS...WELLVILLE...IRBY...CLAY STORE...NORTH WELLVILLE...PATTERSONS
STORE...DOMINY CORNER AND MURDOCKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3701 7822 3722 7803 3718 7787 3693 7808
TIME...MOT...LOC 2205Z 300DEG 27KT 3710 7803
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:49 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 18, 3:49 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 349 PM EDT THU JUN 18 2015 .SYNOPSIS... A WEAK FRONTAL BOUNDARY IS POSITIONED OFF THE VIRGINIA ATLANTIC COAST EXTENDING THROUGH THE CHESAPEAKE BAY. A WEAK COLD FRONT MOVES THROUGH THE AREA ON FRIDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... CHANCES FOR MORE SHOWERS/STORMS INCREASING THIS AFTN AS SHORTWAVE ENERGY/MOISTURE STREAMS ACROSS THE REGION IN FLAT WLY FLOW ALOFT. ABUNDANT INSTABILITY WILL HELP STORM INITIATION BUT STRONGEST STORMS WILL STAY TO THE NORTH WHERE THE BEST DYNAMICS ARE LOCATED. THE MAIN IMPACT/THREAT FROM STORMS WILL BE LOCALLY HEAVY DOWNPOURS AND STRONG THUNDERSTORM WIND GUSTS. THE HEAVY RAINFALL COULD PRODUCE MINOR FLOODING OF ROADWAYS IN LOW-LYING AREAS AND AREAS OF POOR DRAINAGE. SHOWERS/STORMS ARE EXPECTED TO DIMINISH IN INTENSITY BY THE EARLY OVERNIGHT HOURS...COMING TO AN END ALONG THE COAST BEFORE DAYBREAK. UPPER LEVEL CLOUDS LIMITED MAX HEATING POTENTIAL THIS AFTERNOON WITH HIGHS TOPPING OUT AROUND 90 ACROSS MOST OF THE AREA. EXPECT ANOTHER WARM NIGHT WITH LOW TEMPS REMAINING ABOVE 70. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... AN UNSETTLED WEATHER PATTERN PERSISTS FRI THROUGH SAT NIGHT. A SERIES OF SHORTWAVES EJECTING FROM THE REMNANTS OF TROPICAL DEPRESSION BILL WILL STREAM INTO THE MID ATLANTIC REGION DUE TO THE PERSISTENTLY FLAT WLY FLOW ALOFT. OVERALL...AFTN/EVENING THUNDERSTORMS SHOULD BE ANTICIPATED EACH DAY WITH BRIEF DRY PERIODS DURING THE MORNING HOURS. MAIN IMPACTS FROM CONVECTION CONTINUES TO BE LOCALLY HEAVY RAINFALL (WHICH MAY LEAD TO MINOR FLOODING) AND STRONG THUNDERSTORM WIND GUSTS. THE THREAT FOR SEVERE TSTORMS IS LOW...ESPECIALLY SINCE THERE IS A LACK OF FORCING AND/OR FRONTAL FEATURES TO SUPPORT SUFFICIENT LIFT. MODELS COMING INTO GOOD AGREEMENT WITH THE TIMING AND POSITION OF THE MOVEMENT OF THE REMNANTS OF TS BILL. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS SAT NIGHT INTO SUNDAY. HEAVY RAIN WILL BE THE MAIN CONCERN ON SUNDAY. WARM AND MUGGY CONDITIONS CONTINUE THROUGH THE WEEKEND WITH HIGHS IN THE UPPER 80S TO LOW 90S. LOWS ALSO REMAIN UNCOMFORTABLE AS TEMPS RANGE FROM THE LOW TO MID 70S. && .LONG TERM /MONDAY THROUGH THURSDAY/... A WEAK UPPER TROUGH SETS UP OVER NEW ENGLAND INTO THE MID ATLANTIC MONDAY AND THEN SLIP JUST OFFSHORE TUESDAY THROUGH THURSDAY PLACING THE REGION IN A GENERAL NW UPPER FLOW IN THE LONG TERM. OCCASIONAL DISTURBANCES TRACK FROM NW TO SE IN THE UPPER FLOW LATE MONDAY AND AGAIN LATE TUESDAY. AT THE SURFACE A LEE TROF DEVELOPS OUT AHEAD OF A WEAK COLD FRONT MONDAY WITH THE LATEST MODELS STALLING THE BOUNDARY ACROSS THE NC/VA BORDER THROUGH TUESDAY AND WEDNESDAY. THIS WILL BRING CHANCES FOR SHOWERS AND STORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY. EXACT TIMING OF ANY S/W IMPULSES ALONG THE BOUNDARY IS RATHER PROBLEMATIC ATTM BUT BEST CHANCES FOR PRECIP LOOK TO BE ACROSS CENTRAL/SOUTH CENTRAL VA...SOUTHEAST VA AND NC. UPSHOT WILL BE TO CONTINUE CHC OR SLIGHT CHC POPS EACH DAY. THE UPPER RIDGES BUILDS BACK IN FROM THE SW THURSDAY INTO FRIDAY WHICH WOULD RESULT IN LESS CHANCES FOR PRECIP AND GRADUALLY BUILDING HEAT. SUMMER HEAT CONTINUES MONDAY WITH HIGHS 85-90 ALONG THE COAST WITH 90-95 INLAND. LOWS 70-75. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE WARM FRONT THAT HAD BEEN SLIDING NORTH HAS CLEARED THE REGION THIS AFTERNOON AND CEILINGS HAVE LIFTED TO VFR LEVELS. WITH THE HEATING OF THE DAY...CU IS EXPECTED TO FORM AND COVERAGE IS EXPECTED TO BE GREATEST FURTHER NORTH NEAR THE FRONTAL BOUNDARY. HOWEVER...CONVECTION SHOULD BE LIMITED ACROSS THE REGION WITH THE MODELS SHOWING THAT ANYTHING THAT WOULD DEVELOP WOULD BE LATER THIS AFTERNOON AND INTO THE EVENING HOURS. RIGHT NOW THE BEST CHANCES FOR TSTORMS LOOKS TO BE WEST AND SOUTH OF THE AREA. SO FOR NOW HAVE JUST SHOWN SOME SCT/BKN CU AT THE TAF SITES. FOR TONIGHT...OUT SIDE OF THE AREA OF CONVECTION...EXPECT VFR CONDITIONS TO PREVAIL...WITH SOME HIGH CIRRUS AND SOME MID DECK CLOUDS FLOATING THROUGH THE REGION. ON FRIDAY...THE FRONT TO THE NORTH OVER PA AND NORTHERN PARTS OF THE OH VALLEY WILL BEGIN TO SINK SOUTHWARD AND THIS COULD PROVIDE A BETTER CHANCE FOR AFTERNOON CONVECTION...BUT RIGHT NOW EXPECT MAINLY VFR CONDITIONS. OUTLOOK...THE FRONT WILL LIFT BACK NORTH OF THE AREA ON SATURDAY...PUTTING THE ENTIRE REGION IN THE WARM SECTOR AND VFR CONDITIONS ARE EXPECTED WITH REDUCED CHANCES FOR CONVECTION. ON SUNDAY...THE REMNANTS OF BILL WILL SLIDE ACROSS THE AREA AND MVFR/IFR CONDITIONS ARE POSSIBLE. && .MARINE... GENERALLY S TO SW FLOW AROUND 10 KT THIS AFTERNOON WILL BECOME MORE SOUTHERLY AND INCREASE TO 10 TO 15 KT OVERNIGHT AS WEAK LOW PRESSURE PASSES TO THE NORTH ACROSS THE DELMARVA. WINDS BECOME VARIABLE AND MORE NORTH TO NORTHEAST FOR A BRIEF PERIOD FRI BEFORE TURNING TO A SOUTHERLY FLOW FRI EVENING. THE PRES GRAD TIGHTENS SIGNIFICANTLY LATE SAT INTO SUN AS THE REMNANT OF BILL TRACK TO THE NORTH. THIS WILL RESULT IN INCREASING SOUTHERLY FLOW THROUGH THE WEEKEND AND ESPECIALLY SAT NIGHT INTO SUNDAY AFTER RATHER LIGHT SOUTHERLY FLOW FRIDAY. SCA CONDITIONS WILL BE POSSIBLE FROM LATE SATURDAY NIGHT THROUGH SUNDAY WITH THE SOUTH WINDS. THE GRADIENT REMAINS IN PLACE WITH STRONG SOUTH TO SOUTHWEST WINDS THROUGH SUNDAY NIGHT. THE GRAD WEAKENS SOME MONDAY EXPECT OVER THE SOUTHERN WATERS WHERE SW WINDS OF 15 KT OR GRATER MAY PERSIST UNTIL TUE MORNING. WAVES OVER THE COASTAL WATERS WILL REMAIN AROUND 2 FT THROUGH THE OVERNIGHT AND FRIDAY. OVER THE BAY WAVES OF 1 TO 2 FT ARE EXPECTED. SEAS START TO BUILD SOME LATE SATURDAY AND MORE ON SATURDAY NIGHT AND SUNDAY IN RESPONSE TO THE INCREASING SW WINDS. WAVES BUILD TO 2 TO 3 FT OVER THE BAY FROM SATURDAY AFTERNOON THROUGH SUNDAY. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...DAP NEAR TERM...BMD/DAP SHORT TERM...BMD/DAP LONG TERM...JAO AVIATION...ESS MARINE...JAO
Hazardous weather outlook, Jun 18, 3:17 PM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 317 PM EDT THU JUN 18 2015 ANZ637-MDZ021>025-NCZ017-102-VAZ048-060>062-064-066>069-075>078- 080>086-088>090-095-098>100-509>525-191930- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-DORCHESTER- WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-INLAND CURRITUCK- OUTER BANKS CURRITUCK-FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- CAROLINE-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-DINWIDDIE-PRINCE GEORGE-CHARLES CITY- NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SUSSEX-SURRY-JAMES CITY- NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER- WESTERN CHESTERFIELD-EASTERN CHESTERFIELD-WESTERN HENRICO- EASTERN HENRICO-WESTERN KING WILLIAM-EASTERN KING WILLIAM- WESTERN KING AND QUEEN-EASTERN KING AND QUEEN-WESTERN ESSEX- EASTERN ESSEX-YORK-NEWPORT NEWS-HAMPTON/POQUOSON- 317 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN JAMES RIVER...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON AND WILL CONTINUE INTO THE EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>016-030>032-VAZ065-079-087-092-093-096-097-191930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN- PERQUIMANS-MECKLENBURG-BRUNSWICK-GREENSVILLE-SOUTHAMPTON- ISLE OF WIGHT-SUFFOLK-CHESAPEAKE- 317 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL AND STRONG THUNDERSTORM WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 18, 4:03 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG ONANCOCK 37.71N 75.74W
06/15/2015 ACCOMACK VA EMERGENCY MNGR
SEVERAL TREES DOWN.
&&
EVENT NUMBER AKQ1500888
WRSSpecial weather statement, Jun 18, 4:31 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
431 PM EDT THU JUN 18 2015
VAZ060-061-182130-
CUMBERLAND-PRINCE EDWARD-
431 PM EDT THU JUN 18 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND
NORTHWESTERN PRINCE EDWARD COUNTIES BETWEEN 5 PM AND 6 PM...
AT 429 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR TOWER
HILL...OR NEAR BENT CREEK...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH...DIME SIZE HAIL...AND HEAVY RAIN ARE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CUMBERLAND...FARMVILLE...LONGWOOD UNIVERSITY...HAMPDEN SYDNEY...
HAMPDEN SYDNEY COLLEGE...SUNNYSIDE...PROSPECT...DARLINGTON HEIGHTS...
GUINEA MILLS...ANGOLA...GRAYS SIDING...TRENTS MILL...ALLENS MILL...
BEAR CREEK LAKE STATE PARK...OAK FOREST...TUGGLE...STODDERT...
KINGSVILLE...ELAM AND HAWK.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3726 7868 3734 7860 3739 7860 3740 7859
3737 7858 3737 7857 3733 7851 3734 7847
3757 7829 3753 7811 3746 7814 3744 7819
3739 7822 3714 7852 3714 7858 3717 7863
3719 7864 3720 7869
TIME...MOT...LOC 2029Z 300DEG 25KT 3746 7882
JMLocal storm report, Jun 18, 5:27 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
527 PM EDT THU JUN 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG FARMVILLE 37.30N 78.40W
06/18/2015 PRINCE EDWARD VA 911 CALL CENTER
TREE DOWN ON WEST 3RD ST
0512 PM TSTM WND DMG DARLINGTON HEIGHTS 37.20N 78.60W
06/18/2015 PRINCE EDWARD VA 911 CALL CENTER
TREE FALLING DOWNED TRANSFORMER AND RESULT IN A SMALL
BRUSH FIRE
&&
EVENT NUMBER AKQ1500889 AKQ1500890
LALEXANDThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:08 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 52 min |
| Jun 17, 10:58 PM EDT | Special Weather Statement | AKQ | Louisa | 47 min |
| Jun 17, 11:42 PM EDT | Special Weather Statement | AKQ | Hanover | 48 min |
| Jun 18, 12:00 AM EDT | Special Weather Statement | AKQ | Louisa | 45 min |
| Jun 18, 12:30 AM EDT | Special Weather Statement | AKQ | King William | 45 min |
| Jun 18, 12:38 AM EDT | Special Weather Statement | AKQ | Amelia, Brunswick, Lunenburg, Mecklenburg, Nottoway, Prince Edward | 52 min |
| Jun 18, 12:42 AM EDT | Special Weather Statement | AKQ | Caroline, Fluvanna, Goochland, Louisa | 33 min |
| Jun 18, 1:11 AM EDT | Special Weather Statement | AKQ | Goochland, Hanover, Powhatan | 34 min |
| Jun 18, 1:28 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Lunenburg, Mecklenburg, Nottoway, Prince George and 2 more | 32 min |
| Jun 18, 1:49 AM EDT | Special Weather Statement | AKQ | Brunswick, Charles City, Dinwiddie, Greensville, Henrico, James City and 8 more | 26 min |
| Jun 18, 2:16 AM EDT | Special Weather Statement | AKQ | Brunswick, Charles City, Dinwiddie, Greensville, James City, Prince George and 7 more | 29 min |
| Jun 18, 4:31 PM EDT | Special Weather Statement | AKQ | Cumberland, Prince Edward | 59 min |
| Jun 18, 4:47 PM EDT | Severe Thunderstorm Warning | AKQ | Cumberland, Prince Edward | 58 min |
| Jun 18, 6:09 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick, Dinwiddie, Lunenburg, Nottoway | 51 min |
| Jun 18, 6:56 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 64 min |
| Jun 18, 7:13 PM EDT | Special Weather Statement | AKQ | Lunenburg | 47 min |
| Jun 18, 7:29 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack | 46 min |
| Jun 18, 7:31 PM EDT | Special Marine Warning | AKQ | 59 min | |
| Jun 18, 7:59 PM EDT | Special Weather Statement | AKQ | Northumberland | 46 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.